MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY MUSTANG¿; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC - GALWAY MUSTANG¿; CATHETER, BILIARY, DIAGNOSTIC
Model Number H74939171120610
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the iliac vein.A 12.0 x 60, 135cm mustang balloon catheter was advanced for dilatation.However, the balloon ruptured during procedure.No patient complications were reported and the patient's status was stable.
 
Additional Manufacturer Narrative
Device lot number corrected from 0020322602 to 20131245.Device expiration date corrected from 02/22/2020 to 01/06/2020.Device manufactured date corrected from 02/24/2017 to 01/10/2017.(b)(4).
 
Event or Problem Description
It was further reported that the balloon was inflated twice.The first inflation was done at 10 atmospheres; however, upon the second inflation, the balloon ruptured.The device was completely removed all together with the guide catheter and the procedure was completed with another device.
 
Additional Manufacturer Narrative
Device evaluated by mfr: a mustang balloon device was received for analysis.A visual examination confirmed that the balloon had been subjected to positive pressure.It was observed that the balloon was separated into two separate pieces; both pieces were fully attached to the balloon shaft.A visual examination identified a complete circumferential tear approximately 30mm distal to the distal edge of the proximal markerband.The balloon material was also torn longitudinally beginning approximately 12mm proximal to the proximal edge of the proximal markerband and extending across the entire length of the balloon material.A microscopic examination on the balloon identified no issues with the balloon material that could have contributed to the complaint incident.None of the balloon material was noted to have detached.A visual and microscopic examination identified no damage or any issues with the tip or markerbands of the device.A visual and tactile examination found no kinks or damage along the shaft of the device.No other issues were identified during the product analysis.As part of the investigation an electronic device history record relating to the batch was performed and no issues were noted with the batch that may have led to the complaint.The most probable root cause is operational context as device performance was limited due to anatomical/procedural factors.(b)(4).
 
Event or Problem Description
Same case as mdr id 2134265-2017-08300.It was further reported that the target lesion was 90% stenosed, severely tortuous and moderately calcified.

Brand Name
MUSTANG¿
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6801869
Report Number2134265-2017-08299
Device Sequence Number11074455
Product Code FGE
UDI-Device Identifier08714729795018
UDI-Public(01)08714729795018(17)20200222(10)0020322602
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K110122
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/06/2020
Device Model NumberH74939171120610
Device Catalogue Number39171-12061
Device Lot Number20131245
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2017
Initial Date Received by Manufacturer 08/02/2017
Supplement Date Received by Manufacturer08/21/2017
09/15/2017
Initial Report FDA Received Date08/17/2017
Supplement Report FDA Received Date09/08/2017
09/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1